Talk

Advanced search

Problems with the pill

(14 Posts)
PinkSparklyPussyCat Sat 28-Sep-19 18:11:34

My pill, Loestrin 30, is out of stock with no restock date. This is panicking me as I've been on it years as I had terrible PMS and painful periods. I've looked online and there is no equivalent so I don't know what I'm going to do if it's unavailable or discontinued.

I've tried various others, Microgynon, Cilest and Cerazette are the ones I can remember, and they all gave me terrible mood swings. I don't want to be put on a pill just because it's the cheap option so can I ask the doctor for one that doesn't contain the same ingredients as the ones above?

To complicate things, I've got a holiday booked in the US just after my Loestrin finishes. I don't want to be a hormonal wreck due to a different pill or not being on it altogether so do you think the doctor would agree to me trying a new one when I've still got some Loestrin left and going back onto it for the holiday if I'm having problems?

Sorry this is so long and thanks for any advice in advance.

OP’s posts: |
dementedpixie Sat 28-Sep-19 19:21:51

From the list on here Norimin is probably closest to Loestrin 30

www.thesexualhealthhub.co.uk/contraception/understanding-contraceptive-pill-brands/

dementedpixie Sat 28-Sep-19 19:26:04

But it might be out of stock too, sorry

dementedpixie Sat 28-Sep-19 19:35:09

Synphase has the same ingredients but different strengths in different pills so you need to take them in the exact order

dementedpixie Sat 28-Sep-19 19:37:20

www.gpnotebook.co.uk/simplepage.cfm?ID=x20130907094509865965 found this table helpful too

PinkSparklyPussyCat Sat 28-Sep-19 21:07:58

Thank you for your help, the table is really useful. I obviously won't go in and tell my GP what to prescribe but I want to do my homework first rather than being fobbed off!

OP’s posts: |
Deianira Sat 28-Sep-19 22:57:55

I had the same issue, and same reasons for major concern. My gp put me on brevinor for the moment - I don't love it, and am experiencing some side effects, but they are mostly minor so it's an okay stop gap. Hopefully things will change soon...

PinkSparklyPussyCat Sun 29-Sep-19 13:01:20

I've got a few more months before I have to worry as I was accidentally sent another lot when I ordered something else on prescription. I was going to take them back to the pharmacy but kept them as I doubt they could be given to anyone else.

I hope the side effects improve Deianira or that Loestrin is available soon. I'll probably mention Brevinor as well as Synphase when I see the GP and hopefully I'll be ok on one of them.

OP’s posts: |
PinkSparklyPussyCat Fri 11-Oct-19 21:44:39

I found out today that Loestrin 20 and 30 is being discontinued. I’m gutted as I’ve been on it for years and it’s the only pill I’ve got on with this. I’m dreading next year when my supply runs out 😢

OP’s posts: |
Deianira Mon 14-Oct-19 07:25:32

Really? Where did you hear that? I spoke to a pharmacist last week and they were still just saying supply issues.

PinkSparklyPussyCat Mon 14-Oct-19 15:52:46

I found it on the manufacturer's website - Galen Loestrin

I'm really worried now, but I'm hoping my GP will let me try the closest pill as I know there is no direct substitute.

How are you getting on with Brevinor now?

OP’s posts: |
Deianira Mon 14-Oct-19 18:30:54

Some of the side effects have subsided, but now I'm sorry to say that there are shortages in Brevinor too (presumably because everyone is switching about), so it may be another change for me. Disaster all around really.

PinkSparklyPussyCat Mon 14-Oct-19 19:54:20

I'm glad to hear the side effects are improving but I'm sorry it looks as though you'll have to change again.

My main worry is going back to how I was before I was on the pill. I used to get really bad PMS and I just couldn't function. I can remember asking someone for a lift home as I didn't trust myself to get the train as I just wanted to jump in front of it.

I really can't go back to that.

OP’s posts: |
Deianira Mon 14-Oct-19 23:14:32

Yes, I also dread not being able to find a stable alternative - my symptoms were mostly physical rather than pmt related but it was just no way to live. I'm terrified of this situation just getting worse and worse, because no one seems to care to sort it out!

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »